Both ovaries removed

by Krista
(Erie, Colorado)

I am a 52 year old female and have had a hysterectomy and both ovaries removed. I have been on an estrogen patch 0.1 ml for about 2 years.

Lately, I have had terrible sweating, can't sleep, sad, moody, lack of energy, lack of appitite, and very dry hair.

Do you think I should get on progestrone, and if I go to the dr. for blood tests, which tests do you recommend for my symptoms?

Comments for Both ovaries removed

Click here to add your own comments

Aug 23, 2011
Use Natpro
by: CamperKat

So sorry to hear about your surgery...and about your current health.

I am now 51, and for 5 years was on alopecia meds (hair loss caused by fertility treatments) which amounted to spironolactone (a testosterone blocker) and a full-blown birth control pill with fake estrogen and fake progestin (progesterone is bio-identical, "progestin" is the man-made kind that can be patented and whose molecular make-up does not match exactly to our bodies.)

Long story short...I quit everything cold turkey this past December after figuring out how bad all this stuff was, and I went into instant menopause, with hot flashes (not so bad) night sweats (not so bad, either) and...joint pain in my shoulders (excruciating.)

After consulting with various MDs, Gynos, NPs etc. and no one NO BODY would prescribe bio-identical progesterone cream, I turned to the internet.

I have been using Natpro and other creams for many months now. My joint pain is greatly reduced, sometimes I have no pains for days. My hair is growing back--very noticably--and is of a smoother texture and is not as dry.

So YES, use bio-identical progesterone cream. You don't mention the patch you are using, but if it is Vivelle, while yes, it is bio-identical, it has no progesterone. MDs still believe it's OK to give un-opposed estrogen to hysterectomy patients, partial or total--but even the Vivelle website says this is not a good idea. Please go to Amazon and get the book by Dr. John Lee (progesterone "pioneer") called What Your Doctor May NOT Tell You About the reviews, especially mine, because Dr. Lee passed in 2003 and the amounts of cream he recommends in his book are far too low...Since his passing, we have learned--mostly by women like you or me who KNEW something wasn't quite right--that you have to use a much larger dose, at least initially, before you can lower it.

Much luck to you.

Aug 26, 2011
Your oestrogen is too high
by: Wray

Hi Krista All your symptoms are an indication your oestrogen is too high, I don't believe any woman needs more. We make it in our fat cells to the day we die, plus there are now over 100 oestrogen mimics in our environment, see the website Our Stolen Future. And for more info on HRT please read through this page. There's no doubt in my mind you need progesterone, removing the ovaries removes the main source of our progesterone. Why they never give it after a hyst, I'll never understand. Saliva tests are more accurate than blood tests, and the hormones you need tested are oestrogen, progesterone and testosterone. But I don't believe you need a test, as your symptoms all point to a progesterone deficiency. If you should consider using it, please see our page on Menopause as it explains how to use it. But before starting it please see our page on Oestrogen Dominance first as this can occur. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.

Search over 7,500 pages on this site...